MAUDE Adverse Event Report: DEPUY SPINE INC 8MM OSTEOTOME STRAIGHT

DEPUY SPINE INC 8MM OSTEOTOME STRAIGHT
Model Number 288205052
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The osteotome looks very worn and chipped due to lots of use and needs to be replaced.Patient consequence?: no.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device exhibited significant signs of clinical use.The tip of the osteotome is damaged and the device exhibits severe indentation marks, consistent with the damage occurred from general usage over a period.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the 8mm osteotome straight becoming worn cannot be positively determined.However, the damage can be attributed to the general wear causing the tip to get damaged over a period.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM OSTEOTOME STRAIGHT
Common Device Name
OSTEOTOME
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7359586
Report Number1526439-2018-50189
Device Sequence Number1769235
Product Code HWM
UDI-Device Identifier10705034220529
UDI-Public(01)10705034220529
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288205052
Device Catalogue Number288205052
Device Lot NumberPG248064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1